A property of assignment type mixed integer linear programming problems

J.F. Benders, J.A.E.E. van Nunen

Research output: Contribution to journalArticleAcademicpeer-review

38 Citations (Scopus)


In this paper we will prove that rather tight upper bounds can be given for the number of non-unique assignments that are achieved after solving the linear programming relaxation of some types of mixed integer linear assignment problems. Since in these cases the number of splitted assignments is small a heuristic can be used to reach a practically good and feasible assignment. Moreover the type of proof can be exploited for related problems to investigate whether a linear programming relaxation will yield mainly integer assignments.
Original languageEnglish
Pages (from-to)47-52
Number of pages6
JournalOperations Research Letters
Issue number2
Publication statusPublished - 1983


Dive into the research topics of 'A property of assignment type mixed integer linear programming problems'. Together they form a unique fingerprint.

Cite this